What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 4, 11:10 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 4, 11:10 AM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1210 PM CDT Fri Jul 4 2025
...New SHORT TERM, LONG TERM, AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 1201 PM CDT FRI JUL 4 2025
Happy July 4th! A typical summertime weather will be in place for
all of the celebratory events through the afternoon and night.
Temperatures will be in the low to mid 90s by the afternoon. With
these temperatures and easterly flow, a stray shower/storm can not
be ruled out for the areas from I-59 and points south. Have gone
ahead and increased PoPs in the east and central sections of the
forecast area to account for these isolated showers/storms.
Nothing to cancel any plans as any activity would be brief. Most,
if not all of the activity should be finished by 8 to 9 pm, so
most firework displays should be good to go. Overnight low will be
in the upper 60s to low 70s again. For Saturday, the forecast is
dependent on the influence of the system in the Atlantic. How far
does the best convergence area reach into our area and does
anything develop further west? Models are trending to an increase
in rain chances in the west with a secondary convergence area.
Problem right now would be placement, thus disagreement with the
models. Did go ahead and add in some 20 PoPs Unfortunately this
will likely be a last minute decision with range of scenarios.
16
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 1201 PM CDT FRI JUL 4 2025
Moisture continues to stream in from the south and east through
the weekend. The increase in moisture should be enough to keep
temperatures getting much warmer with afternoon highs generally in
the low to mid 90s, average for this time of year. By Monday we
should begin to see more scattered afternoon activity anywhere
across the area. This pattern remains through early next week as a
front once again tries to work southward toward the Tennessee
Valley and southerly flow increasing moisture from the south. A
few stronger storms could certainly be plausible Tuesday through
Thursday afternoons. By Tuesday night we will most likely be in a
northwest flow aloft regime, so we will need to monitor for late
evening/overnight MCS complexes to move in the rest of the period.
16
&&
.AVIATION...
(18Z TAFS)
Issued at 1201 PM CDT FRI JUL 4 2025
Will continue to forecast VFR conditions across central Alabama TAF
sites through the next 24 hours. Short term models continue to
suggest mainly fair weather cumulus clouds from mid morning through
21z, but are beginning to show some additional rain across the
sites. Still too low to mention in most of the TAFs, but
certainly a possible situation through 02z. Best chances of
convection will be in the south, including MGM, so included VCSH
through 23z.
NOTE: AMD LTD TO CLD VIS AND WIND has been added at MGM until
further notice due to comms issues.
16
&&
.FIRE WEATHER...
Overall a dry forecast for most of the area this holiday weekend. A
few isolated showers/storms may develop through the afternoon today
and again on Saturday with a better chance on Sunday, but still the
hit and miss summertime variety. Min RH will remain well above
critical thresholds through the weekend, with generally light winds.
There are no fire weather concerns at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 69 93 69 93 / 0 10 0 10
Anniston 70 92 69 92 / 0 10 0 10
Birmingham 72 93 71 93 / 0 20 0 10
Tuscaloosa 73 94 72 94 / 0 20 0 10
Calera 71 93 70 93 / 10 20 0 10
Auburn 71 91 71 90 / 0 10 10 20
Montgomery 72 93 72 93 / 10 10 10 20
Troy 71 92 70 91 / 10 10 10 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...16
LONG TERM....16
AVIATION...16
Hazardous weather outlook, Jul 4, 1:59 AM CST, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
259 AM CDT Fri Jul 4 2025
ALZ011>015-017>050-051100-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
259 AM CDT Fri Jul 4 2025
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Jul 4, 1:01 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
201 PM CDT Fri Jul 4 2025
ALZ044-049-041945-
Pike AL-Montgomery AL-
201 PM CDT Fri Jul 4 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN PIKE AND SOUTH CENTRAL
MONTGOMERY COUNTIES THROUGH 245 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ansley, or 10 miles north of Goshen, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Troy, Goshen, Meadville, Pine Level, Kent, Strata, Dublin, Naftel,
Ansley, Grady, Ramer, Lapine, Currys, and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3165 8616 3166 8616 3166 8615 3179 8615
3179 8620 3181 8620 3183 8618 3196 8618
3197 8620 3196 8630 3204 8630 3210 8606
3162 8597 3162 8618
TIME...MOT...LOC 1901Z 063DEG 8KT 3187 8615
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 1:27 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Birmingham AL
227 PM CDT Fri Jul 4 2025
ALZ041-042-044-042000-
Autauga AL-Lowndes AL-Montgomery AL-
227 PM CDT Fri Jul 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AUTAUGA...
NORTHEASTERN LOWNDES AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 300
PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Montgomery, moving west at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Montgomery, Hunter, Hyundai Motors Of Alabama, Alabama State
University, Hope Hull, Woodcrest, Dannelly Field, Maxwell Air Force
Base, Snowdoun, Montgomery Riverwalk Stadium, Alabama State Capitol,
Boylston, Pintlala, Montgomery Zoo, and Manack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3213 8652 3241 8659 3242 8641 3241 8641
3241 8640 3242 8640 3243 8633 3241 8631
3243 8631 3243 8628 3222 8622
TIME...MOT...LOC 1927Z 078DEG 9KT 3232 8635
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 1:52 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Birmingham AL
252 PM CDT Fri Jul 4 2025
ALZ025-027-036-042030-
Shelby AL-Talladega AL-Coosa AL-
252 PM CDT Fri Jul 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TALLADEGA...
SOUTHEASTERN SHELBY AND NORTHWESTERN COOSA COUNTIES THROUGH 330 PM
CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fayetteville, or over Talladega Springs, moving west at 5 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sylacauga, Columbiana, Wilsonville, Talladega Springs, Weogufka,
Fayetteville, Strickland Crossroads, Lay Lake Dam, Unity, Marble
Valley, Lay Lake, Mitchell Lake, Shelby, Beeswax Creek Park, Alabama
4H Center, Cedar Creek, Shelby Shores, Highway 145 and CR 46, Paint
Creek, and Kelley Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3293 8651 3294 8652 3297 8652 3298 8651
3299 8651 3300 8652 3302 8652 3303 8654
3302 8656 3318 8664 3324 8635 3303 8625
TIME...MOT...LOC 1952Z 068DEG 6KT 3312 8640
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 4, 1:56 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
256 PM CDT Fri Jul 4 2025
ALZ046-049-042045-
Pike AL-Bullock AL-
256 PM CDT Fri Jul 4 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN PIKE AND SOUTHERN
BULLOCK COUNTIES THROUGH 345 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm near
Banks, or 10 miles north of Brundidge. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Troy, Brundidge, Banks, Linwood, Antioch, Sandfield, Brundidge
Municipal Airport, Monticello, and Josie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3193 8599 3197 8576 3181 8567 3169 8585
TIME...MOT...LOC 1956Z 064DEG 3KT 3187 8579
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH